User Tag List

Likes Likes:  1
Results 1 to 4 of 4

Thread: Wegener's Rash or Medication/Sun Related?

  1. #1
    Join Date
    Jun 2017
    Posts
    16
    Post Thanks / Like
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Default Wegener's Rash or Medication/Sun Related?

    Hi Everyone!
    At the end of June I went down to 2mg prednisone and yesterday went down to 1mg prednisone.
    I requested to have my bloodwork done about 4 weeks ago because I had a cold and my right nasal passage kept on getting a clump of dried blood and hurt because the wound (I guess I'll call it that) in my nose wasn't healing. My ESR levels had gone up about about 10 points from 24 to 34, but my doctor wasn't worried (she didn't know about nose issued, just saw bloodwork). Cold has gone away and the "wound" is almost all better, but still there. Since going down to 2mg, whenever I am out in the sun for several hours I get red marks on both of my arms. They do not itch and do not hurt. 75% of them are very, very slightly raised, the rest are not raised at all. And they disappear entirely within 12 to 36 hours. At first I was freaked out that something was biting me, but seeing as they don't itch/hurt and they disappear quickly, I'm thinking it might be Wegener's related. I was out in the sun today and they appeared again. I tried taking benadryl for the heck of it just to see if it would help and it did not...but when I wake up tomorrow morning or by mid-afternoon, they will be gone. Has anyone experienced anything like this? I know the Azathioprine can cause sun sensitivity. But I am also wondering if tapering the pred could cause this....or if perhaps my body is giving a sign that something is up. My next doctor's appt/blood work isn't until August 21st. Any suggestions or thoughts?

    Thanks!

  2. #2
    Join Date
    Mar 2012
    Location
    Suburban Columbus, Ohio, USA
    Posts
    2,140
    Post Thanks / Like
    Mentioned
    10 Post(s)
    Tagged
    0 Thread(s)

    Default Re: Wegener's Rash or Medication/Sun Related?

    I think you should call your doc. You may have something going on.

    When I got off pred the first time, I started having odd symptoms - roaming joint pain in my case. Had a sore hip one day, a sore knee a day or two later, etc. I wanted to attribute it to aging (I was in my late 60s.) I felt ok otherwise. When I talked to my doc, she suggested getting labs done immediately. I did and had blood in my urine and creatinine was up - indicating kidney issues. Treatment was back on pred (40 mg) and a four-dose course if rituximab. Problem cleared up fine in a few weeks.

    Here’s hoping your issue is minor. Good luck!
    Pete
    dx 1/11

    "Every day is a good day. Some are better than others." - unknown

    "Take your meds as directed and live your life as fully as you can." - Michael Chacey, MD

  3. Likes Alysia liked this post
  4. #3
    Join Date
    Jun 2017
    Posts
    16
    Post Thanks / Like
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Default Re: Wegener's Rash or Medication/Sun Related?

    Thank you Pete! I'll see if I can get my labs done in the next day or two!

  5. #4
    Join Date
    Feb 2013
    Location
    Israel
    Posts
    4,041
    Post Thanks / Like
    Mentioned
    21 Post(s)
    Tagged
    0 Thread(s)

    Default Re: Wegener's Rash or Medication/Sun Related?

    I agree with Pete. Check with your dr.
    Just a note: I had spots like sun burnt after being in the sun when I was on bactrim.
    Alysia
    dx 2008


    Here, in this forum, I have found my sweet eternal love, my beautiful Phil.. :
    https://www.wegeners-granulomatosis.com/forum/threads/4238-pberggren-memorial-thread
    "You are my sunshine", he used to sing to me... "you make me happy, when skies are grey" I still answer him.
    Rest in Peace, my brave Batman and take care of your weggies from heaven, until we meet again.

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •